MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COUPLER HD 17.2MM AUTOCLAVABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. COUPLER HD 17.2MM AUTOCLAVABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72204725
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder surgery, the device was coming up foggy.The procedure was completed with a backup device with no patient injury reported.A delay greater than 30 minutes was reported.There was loss of visualization due to the device malfunction and it caused the patient an extended exposure to anesthesia.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the device was coming up foggy.A visual inspection was performed and showed the camera coupler leaked.The point of entry for the moisture is on the proximal window brazing joint.The window also has fractures in the sapphire.A process change was completed.This serial number (b)(4) was manufactured before the change.Smith and nephew will continue to monitor this failure.No further investigation is required.

Brand Name
COUPLER HD 17.2MM AUTOCLAVABLE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8379223
Report Number3003604053-2019-00024
Device Sequence Number303570
Product Code GCJ
UDI-Device Identifier00885556616727
UDI-Public00885556616727
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1